Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 295, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2019, 3:58 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 2, 2019, 4:19 PM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:40 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 3:40 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 340 PM CDT Tue Jul 2 2019 .DISCUSSION... Tonight and tomorrow: Pretty quiet over the ArkLaMiss today. High pressure continues to suppress any diurnal convection. It appears the northward cirrus runoff from this morning's convection over south Louisiana hindered storms from popping up along the seabreeze and storms are now finally popping just north of the cirrus shield. So far, the very isolated convection which has developed in south MS has been pretty tame. Expect these late afternoon storms to dissipate a little after sunset tonight. Going into Wednesday, the mid-level ridge will begin to erode a little bit as a trough inches eastward and moisture increases over the area. Tomorrow's convection will be a little more widespread and therefore temperatures will be slightly lower than today with highs in the lower 90s. Peak heat indices will range from 96-101. /10/ Wednesday night through Monday: Mid level ridge along the northern Gulf Coast will keep convection rather scarce across the region early in the period. This will allow the heat to build with mid 90s Friday into Saturday. This heat with dewpoints in the lower 70s will result in heat indices in the lower 100s, not quite high enough for mentioning in the HWO just yet. Moving into the weekend, the ridge will shift to the west a bit allowing light northwest flow to drop a few weak shortwaves into the area with increased rain chances by the first part of next week. Mainly airmass convection will be the rule by this time as weak mid level flow pattern yields weak deep layer shear. However, microburst composite parameter is hinting as some potential over western sections each afternoon, but not quite enough to mention in the HWO at present./GG/ && .AVIATION... 18Z TAF discussion: VFR flight categories will prevail at all TAF sites through the forecast period. Isolated convection will be possible primarily across the south from mid-afternoon into early this evening, mostly affecting only MEI/HBG/PIB. The chances for an isolated storm hitting a TAF site are low though, and therefore have not been included in the TAFs. If it is observed that a storm is approaching, then the TAF will be amended appropriately. The overnight will be quiet with convection along with the scattered cloud cover dissipating in the evening. Patchy fog will again be possible around dawn, but is not expected to lower conditions to MVFR status. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 90 73 93 / 11 37 17 21 Meridian 75 94 73 94 / 15 47 19 23 Vicksburg 73 89 73 92 / 10 40 14 23 Hattiesburg 74 92 73 94 / 11 30 16 19 Natchez 71 88 72 92 / 12 42 11 19 Greenville 74 90 74 91 / 5 31 15 26 Greenwood 75 89 74 91 / 5 41 16 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 2, 2:59 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 259 PM CDT Tue Jul 2 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 259 PM CDT Tue Jul 2 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:15 PM CDT | Special Weather Statement | JAN | Jefferson | 30 min |
| Jul 2, 4:27 PM CDT | Special Weather Statement | JAN | West Carroll | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.